I gave myself a bad shot. I noticed when i was done giving it I was bleeding enough to need a band-aid on the spot and blood went into the pen to.Enough to change the color abit. Do i change my insulin vile or can i just leave it and keep using it? Must have hit a vein, I ended up with a bruise at the site too today. ouch!
Can’t imagine that it would harm your insulin, maybe dilute it if there was enough back filled. I’ve never had that happen but I’ve heard it can hit a vein. I would call the company (novolog, humolog or who ever) and ask. If it’s a problem they may offer to replace your pen.
If you know blood got into the pen cartridge, then you need to change it. You can call the company and ask if they’ll replace it. They might, but they’re not obligated to. Any blood or tissue that gets into the cartridge will certainly render it no longer sterile and could make it dangerous to use, as bacteria can grow in it. I certainly wouldn’t risk it!
i can get a new pen from my pharmacy asap, and yes i saw the blood in the vile after i took it out. i mixed it in and it is a little pink color now. I will change it today just to be on safe side. Thinking about using it is grossing me out anyway. Thanks.